Opuscula Math. 40, no. 6 (2020), 725-736
https://doi.org/10.7494/OpMath.2020.40.6.725

 
Opuscula Mathematica

Existence and decay of finite energy solutions for semilinear dissipative wave equations in time-dependent domains

Mitsuhiro Nakao

Abstract. We consider the initial-boundary value problem for semilinear dissipative wave equations in noncylindrical domain \(\bigcup_{0\leq t \lt\infty} \Omega(t)\times\{t\} \subset \mathbb{R}^N\times \mathbb{R}\). We are interested in finite energy solution. We derive an exponential decay of the energy in the case \(\Omega(t)\) is bounded in \(\mathbb{R}^N\) and the estimate \[\int\limits_0^{\infty} E(t)dt \leq C(E(0),\|u(0)\|)\lt \infty\] in the case \(\Omega(t)\) is unbounded. Existence and uniqueness of finite energy solution are also proved.

Keywords: energy decay, global existence, semilinear wave equation, noncylindrical domains.

Mathematics Subject Classification: 35B35, 35L70.

Full text (pdf)

  1. J. Cooper, Local decay of solutions of the wave equation in the exterior of a moving body, J. Math. Anal. Appl. 49 (1975), 130-153.
  2. M. Ikawa, Mixed problems for hyperbolic equations of second order, J. Math. Soc. Japan 20 (1968), 580-608.
  3. A. Inoue, Sur \(\Box u+u^3=f\) dans un domaine noncylindrique, J. Math. Anal. Appl. 46 (1974), 777-819.
  4. O. Ladyzhenskaya, On the solution of some non-stationary operator equations, Math. Sb. 39 (1961), 441-524 [in Russian].
  5. K. Lee, A mixed problem for hyperbolic equations with time-depenent domain, J. Math. Anal. Appl. 16 (1966), 455-471.
  6. M. Nakao, Periodic solution of the dissipative wave equation in a time-dependent domain, J. Differential Equations 34 (1979), 393-404.
  • Mitsuhiro Nakao
  • Faculty of Mathematics, Kyushu University, Moto-oka 744, Fukuoka 819-0395, Japan
  • Communicated by Marek Galewski.
  • Received: 2020-03-20.
  • Revised: 2020-11-07.
  • Accepted: 2020-11-07.
  • Published online: 2020-12-01.
Opuscula Mathematica - cover

Cite this article as:
Mitsuhiro Nakao, Existence and decay of finite energy solutions for semilinear dissipative wave equations in time-dependent domains, Opuscula Math. 40, no. 6 (2020), 725-736, https://doi.org/10.7494/OpMath.2020.40.6.725

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.